Alert archive / Georgia / Wind Advisories in 2014
Wind Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Sep 23, 2014, 11:37 PM EDT for Camden County, Glynn County, Georgia; Nassau County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2014, 11:37 PM EDT (03:37 UTC)
- Expired
- Sep 24, 2014, 5:20 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS72 KJAX 240337 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 PM EDT TUE SEP 23 2014 FLZ024-025-033-GAZ154-166-241600- /O.NEW.KJAX.WI.Y.0003.140924T0337Z-140924T1600Z/ NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...BRUNSWICK...ST MARYS 1137 PM EDT TUE SEP 23 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT WEDNESDAY. * TIMING...TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...NORTHEAST 25 TO 30 MPH GUSTING TO 35 TO 40 MPH AT TIMES. HIGHEST WINDS AT THE BEACHES AND ALONG ELEVATED BRIDGES AND OVERPASSES. * IMPACTS...MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES.TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 35 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$
1 follow-up statement
607 WWUS72 KJAX 240920 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT WED SEP 24 2014 FLZ024-025-033-GAZ154-166-241030- /O.CAN.KJAX.WI.Y.0003.000000T0000Z-140924T1600Z/ NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...BRUNSWICK...ST MARYS 520 AM EDT WED SEP 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE WIND ADVISORY. NORTHERLY WIND SURGE HAS WEAKENED SLIGHTLY BELOW ADVISORY LEVELS. NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE ALONG THE COASTAL AREAS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 23, 11:05 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 23, 11:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 PM EDT TUE SEP 23 2014
...WINDY WITH LOCALLY HEAVY RAIN POSSIBLE ALONG THE COAST THE NEXT
SEVERAL DAYS...
.UPDATE...
LATE EVENING SURFACE ANALYSIS DEPICTS STRONG HIGH PRESSURE (1029
MILLIBARS) CENTERED OVER THE MID-ATLANTIC STATES AND NEW
ENGLAND...AND EXPANDING SOUTHWARD DOWN THE U.S. EASTERN SEABOARD.
MEANWHILE...WEAK LOW PRESSURE (1015 MILLIBARS) WAS SITUATED OFF
THE GEORGIA COASTLINE ALONG A STATIONARY BOUNDARY THAT EXTENDS IN
AN EAST/WEST FASHION ACROSS NORTH CENTRAL FLORIDA AND THE
NORTHEASTERN GULF OF MEXICO. ALOFT...A CUTOFF MID-LEVEL CYCLONE IS
ROTATING OVER GEORGIA AND THE CAROLINAS...FILTERING IN MUCH DRIER
AIR ALOFT INTO OUR INLAND LOCATIONS. THE TIGHT LOCAL PRESSURE
GRADIENT IS PRODUCING WINDY CONDITIONS ALONG THE IMMEDIATE
COAST...WHERE NORTHEAST WINDS ARE OCCASIONALLY GUSTING TO 40 MPH
AT THE DUVAL AND ST. JOHNS BEACHES. STRONG NORTHEAST FLOW IS
ENHANCING CONVERGENCE OVER THE COASTAL WATERS...WITH A FEW BANDS
OF LOW-TOPPED SHOWERS MOVING QUICKLY SOUTHWESTWARD INTO THE ST.
JOHNS RIVER BASIN IN NORTHEAST FL. THESE BANDS OF SHOWERS WILL
CONTAIN WIND GUSTS OF 30-40 MPH OVERNIGHT...AS THE EVENING
SOUNDING AT JACKSONVILLE REGISTERED 35 KNOTS AT JUST 1500 FT. WILL
KEEP HIGH-END SCATTERED POPS IN PLACE ALONG THE COAST THROUGH THE
MORNING HOURS TOMORROW...WITH ONLY ISOLATED POPS FOR LOCATIONS
WEST OF US HIGHWAY 301. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE
IN THE OFFSHORE WATERS OVERNIGHT WHERE HIGHER INSTABILITY WILL BE
LOCATED. WILL WATCH FOR ANY TRAINING OF SHOWER BANDS IN COASTAL
LOCATIONS...BUT ACTIVITY HAS REMAINED INTERMITTENT THUS FAR.
&&
.AVIATION...
PERIODS OF MVFR TO IFR CIGS IN PASSING COASTAL SHOWERS WILL IMPACT
SSI...CRG AND JAX TONIGHT AS LOW PRESSURE DEVELOPS OFFSHORE OF THE
SOUTHEAST ATLANTIC COAST. BRIEF GUSTY WINDS OF 20-30 KTS AND
REDUCED VISIBILITIES WILL BE POSSIBLE IN BANDS OF SHOWERS AS THEY
COME ONSHORE...WITH RECENT GUSTS OF 30 MPH AND 34 MPH AT JAX AND
MAYPORT IN A BROKEN BAND OF SHOWERS. DRIER MID LEVEL WAS TRYING TO
ERODE LOW CIGS INLAND AT VQQ AND GNV THIS EVENING WHICH REPORTED
CIGS FEW-SCT AT 4-5 KFT...BUT AS THE NIGHT PROGRESSES CONDITIONS
WILL BE FAVORABLE FOR LOW CIGS TO EDGE INLAND AND LOWER AS THE
LAND MASS COOLS WITH MVFR TO IFR ADVERTISED AT GNV. LOW CIGS WILL
BE SLOW TO LIFT WED MORNING AND ADVERTISED MVFR THROUGH LATE MORNING
AT ALL TERMINALS AS ONSHORE FLOW CONTINUES.
&&
.MARINE...
OUR LOCAL PRESSURE GRADIENT CONTINUES TO TIGHTEN DUE TO
STRENGTHENING HIGH PRESSURE OVER NEW ENGLAND AND WEAK LOW PRESSURE
IN THE OFFSHORE GEORGIA COASTAL WATERS. OCCASIONAL SHOWERS OVER
THE COASTAL WATERS TONIGHT AND WEDNESDAY MORNING WILL CONTAIN WIND
GUSTS UP TO 35 KNOTS. EXPECT SUSTAINED WINDS FROM ST. AUGUSTINE
NORTHWARD TO AVERAGE NEAR 25 KNOTS THROUGH WEDNESDAY
MORNING...WITH A GRADUAL DECREASING TREND EXPECTED AS LOW PRESSURE
GRADUALLY EDGES NORTHWARD TOWARDS THE CAROLINAS. A SMALL CRAFT
ADVISORY REMAINS POSTED FOR THE NEAR SHORE AND OFFSHORE WATERS
FROM ST. AUGUSTINE NORTHWARD THROUGH WEDNESDAY AFTERNOON...WHERE
SEAS OF 6 TO 8 FEET EXPECTED. SMALL CRAFT SHOULD EXERCISE CAUTION
SOUTH OF ST. AUGUSTINE...WHERE SEAS OF 4 TO 6 FEET EXPECTED. WINDS
WILL DECREASE BY WEDNESDAY NIGHT...WITH CAUTION CONDITIONS
EXPECTED NORTH OF ST. AUGUSTINE AND WINDS SUBSIDING TO NEAR 15
KNOTS FOR LOCATIONS SOUTH OF ST. AUGUSTINE. ONSHORE WINDS WILL
PERSIST INTO THE UPCOMING WEEKEND...AND COULD INCREASE ONCE AGAIN
DURING THE WEEKEND AS HIGH PRESSURE STRENGTHENS TO THE NORTH OF
OUR REGION.
RIP CURRENTS: MODERATE TO HIGH RISK EXPECTED THROUGH WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 80 62 82 / 20 30 20 20
SSI 76 78 67 81 / 50 40 40 50
JAX 70 80 67 83 / 50 40 40 50
SGJ 73 79 71 84 / 50 50 60 70
GNV 66 83 66 85 / 30 30 30 50
OCF 69 84 70 88 / 30 40 50 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM.
&&
NELSON/ENYEDI/WALKERHazardous weather outlook, Sep 23, 11:30 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 PM EDT TUE SEP 23 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1130 PM EDT TUE SEP 23 2014 ...VERY WINDY ALONG THE COAST THROUGH THE MORNING HOURS... ...LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY ALONG THE COAST THIS WEEK... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS... ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG THE COAST DUE TO SLOW MOVING SHOWERS AND THUNDERSTORMS POSSIBLY SKIRTING THE COAST FROM OFFSHORE. A NORTHEAST SURGE OF WINDS IS EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT FROM ST AUGUSTINE NORTH. THIS WILL ALSO LEAD TO VERY WINDY CONDITIONS ALONG THE BEACHES FROM ST AUGUSTINE TO BRUNSWICK WITH NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE AND A WIND ADVISORY IS IN EFFECT. THE DEVELOPING ONSHORE FLOW WILL PROMOTE A MODERATE RISK OF RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN EXTENDED PERIOD OF ONSHORE WINDS WILL PROMOTE LOCALLY HEAVY RAINFALL ALONG THE COASTAL AREAS...ALONG WITH SMALL CRAFT ADVISORIES OVER THE ATLANTIC WATERS...AND AN ELEVATED RISK OF RIP CURRENTS...ABOVE NORMAL TIDAL LEVELS...AND POTENTIAL BEACH EROSION IN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Sep 23, 9:56 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT TUE SEP 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM NON-TSTM WND GST MAYPORT 30.38N 81.41W
09/23/2014 M41 MPH DUVAL FL ASOS
A WIND GUST TO 41 MPH FROM THE NE WAS REPORTED AT
MAYPORT.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:38 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 15 hr |
Nearby
Wind Advisories in Georgia, 2014Wind Advisories in Florida, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.